Florida, 2006Damaging Wind in Florida, August 12, 2006
August 12, 2006 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 12, 12:45 PM EST, 6 hours 40 minutes earlier.
Area forecast discussion, Aug 12, 12:45 PM EST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT SAT AUG 12 2006
.SYNOPSIS...WIDELY SCATTERED CONVECTION IS DEVELOPING ACROSS THE CWA
EARLY THIS AFTERNOON...WITH ONE BATCH ALONG THE SEA BREEZE FRONT
OVER THE FL PANHANDLE...AND ANOTHER TO THE N OVER AL/GA IN
ASSOCIATION WITH THE FRONTAL BOUNDARY. STILL EXPECT CONVECTION TO
FILL IN ACROSS THE AREA DURING THE REMAINDER OF THE AFTERNOON...
ESPECIALLY AS OUTFLOW BOUNDARY INTERACTIONS BEGIN TO TAKE PLACE.
OVER THE COASTAL WATERS...WINDS HAVE VEERED AROUND FROM SW TO W AND
REMAIN AROUND 10 KTS.
&&
.SHORT TERM...AS THE UPPER RIDGE OVER THE EASTERN GULF OF MEXICO
SLIDES WESTWARD...THE SHORTWAVE TROF OVER THE WESTERN ATLANTIC WILL
AMPLIFY AND ALLOW THE WEAK COLD FRONT TO THE N TO PUSH SOUTHWARD
INTO THE CWA ON SUNDAY. THIS WILL KEEP POPS ELEVATED FOR THE
REMAINDER OF THE WEEKEND...WITH THE SFC RIDGE BEHIND THE COLD FRONT
PROVIDING SOMEWHAT DRIER AIR TO THE REGION ON MONDAY AND TUESDAY.
HIGH TEMPS ARE ALSO EXPECTED TO RETURN TO NEAR CLIMO LEVELS THESE
NEXT FEW DAYS...AFTER MID TO UPPER 90S HAVE BEEN THE RULE OF MUCH OF
THE MONTH OF AUGUST.
&&
.LONG TERM...A FAIRLY AMPLIFIED MID/UPPER LEVEL PATTERN WILL
DOMINATE THE MEDIUM RANGE PERIOD. SHORT WAVE TROUGH MOVING FROM THE
EASTERN GREAT LAKES AND OH VALLEY INTO THE NORTHEAST ON TUESDAY WILL
PUSH A COLD FRONT INTO THE DEEP SOUTH...AND EXTEND FROM SOUTHERN MS
ACROSS NORTH CENTRAL GA THROUGH EAST CENTRAL NC WEDNESDAY NIGHT.
WEAK LOW PRESSURE WAVES ALONG THE BOUNDARY WILL KEEP IT NORTH OF OUR
CWFA THROUGH THURSDAY. THEN STRONGER SURFACE HIGH PRESSURE WEDGE SETS
UP ON FRIDAY...WITH THE BOUNDARY SINKING FURTHER SOUTH INTO NORTHERN
FL. HIGH PRESSURE RIDGE TO THE NORTH AND RESULTANT OFFSHORE FLOW ON
TUESDAY SUPPORTS BELOW CLIMO POPS AND ABOVE CLIMO TEMPS. THEN RIDGE
MOVES EAST ALLOWING ONSHORE FLOW TO COMMENCE ON WEDNESDAY. POPS AND
TEMPS RETURN TO CLIMO THURSDAY AND FRIDAY WITH THE ASSOCIATED FRONT.
&&
.MARINE...GENERALLY LIGHT WINDS WITH SEVERAL DIRECTIONAL CHANGES ARE
EXPECTED THROUGH THE PERIOD.
&&
.AVIATION...WILL SEE AREAS OF MVFR CIGS AND VIS THIS AFTN DUE TO
SHRA/TSRA ACTIVITY. HAVE INCLUDED TEMPO GROUPS AT ALL BUT PFN AS IT
LOOKS LIKE MOST OF THE COASTAL ACTIVITY IS WINDING DOWN. WITH THE
BOUNDARY PUSHING FURTHER SOUTH TONIGHT...STILL EXPECTING ONGOING
ACTIVITY OVERNIGHT...AT LEAST THE FIRST PART OF THE NIGHT...UP AT
DHN AND ABY. DEPENDING ON WHO GETS SOME DECENT RAINFALL THIS
AFTN...MAY ALSO SEE SOME PATCHY FOG IN THE EARLY MORNING AS WELL.
HIGHER CHANCES OF RAIN FOR OUR SOUTHERN TAF SITES AND TWEB ROUTES
TOMORROW WILL NECESSITATE TEMPOS AGAIN LATE MORNING AND ONGOING
THROUGH THE END OF THE TAF PERIOD.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 91 74 91 / 30 60 40 50
PANAMA CITY 79 92 76 91 / 30 50 30 50
DOTHAN 73 90 73 92 / 40 50 30 50
ALBANY 73 91 74 92 / 40 50 30 30
VALDOSTA 74 89 72 91 / 40 60 40 40
CROSS CITY 75 90 73 91 / 30 60 40 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
AVIATION/FIRE WEATHER...MCNATT
PUBLIC/MARINE...GOULD
LONG TERM...JAMSKI
Hazardous weather outlook, Aug 12, 4:30 AM EST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT SAT AUG 12 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-131000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
430 AM CDT SAT AUG 12 2006 /530 AM EDT SAT AUG 12 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE GULF OF MEXICO WATERS.
.DAY ONE...TODAY AND TONIGHT...
A WEAK FRONT FROM THE MIDDLE MISSISSIPPI VALLEY INTO THE SOUTHEAST
WILL SINK SOUTH INTO SOUTHERN PORTIONS OF ALABAMA AND GEORGIA
TONIGHT. INCREASING GULF MOISTURE...DAYTIME HEATING AND RESIDUAL
OUTFLOW BOUNDARIES FROM FRIDAYS CONVECTION WILL TRIGGER SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTHEAST ALABAMA AND
MUCH OF SOUTH GEORGIA...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. CONVECTIVE COVERAGE OVER THE FLORIDA PANHANDLE AND BIG BEND
WILL BE MORE SCATTERED...ASSOCIATED WITH THE AFTERNOON SEA BREEZE
INFLUENCE. SOME OF THE STORMS THAT DEVELOP WILL BECOME STRONG
WITH GUSTY WINDS...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. AN
ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE. TEMPERATURES WILL
NOT BE AS WARM TODAY DUE TO INCREASED CLOUD COVER...WITH AFTERNOON
HIGHS MAINLY IN THE LOWER 90S. THESE TEMPERATURES COMBINED WITH
DEW POINTS IN THE 70 TO 75 DEGREE RANGE WILL GENERATE HEAT INDICES
FROM 95 TO 100 DEGREES. ALSO...WIND...WAVE...AND TIDAL CONDITIONS
SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY ALONG THE
FLORIDA PANHANDLE AND BIG BEND BEACHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE FRONT WILL CONTINUE TO PUSH INTO NORTH FLORIDA ON SUNDAY AND
INTO THE ADJACENT GULF WATERS SUNDAY NIGHT. THE BEST CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT.
WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...SOME STORMS MAY BE
STRONG IN THE AFTERNOON WITH GUSTY WINDS...VERY HEAVY RAINFALL AND
FREQUENT LIGHTNING. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST
STATES EARLY NEXT WEEK...WITH BELOW NORMAL RAIN CHANCES AND ABOVE
NORMAL TEMPERATURES. INCREASING GULF MOISTURE AND AN APPROACHING
FRONT WILL BRING RAIN CHANCES AND TEMPERATURES BACK TO NORMAL FOR
THE LATTER HALF OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS
ARE URGED TO MONITOR THE WEATHER SITUATION SHOULD CONDITIONS CHANGE
THIS AFTERNOON.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
JAMSKI
In the hours before
Special weather statement, Aug 12, 3:33 PM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SAT AUG 12 2006
GAZ130-131-122130-
BEN HILL-IRWIN-
433 PM EDT SAT AUG 12 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BEN HILL AND IRWIN
COUNTIES...
* UNTIL 530 PM EDT
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FITZGERALD...MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LANIER
Special weather statement, Aug 12, 4:00 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EDT SAT AUG 12 2006
GAZ124-126-122200-
LEE-TERRELL-
500 PM EDT SAT AUG 12 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND TERRELL
COUNTIES...
* UNTIL 600 PM EDT
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PLAINS...OR 11 MILES NORTH
OF DAWSON...MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
52-LANIER
Special weather statement, Aug 12, 4:45 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT SAT AUG 12 2006
FLZ019-122245-
MADISON-
545 PM EDT SAT AUG 12 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY...
* UNTIL 645 PM EDT
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF MADISON...MOVING EAST AT 15 MPH.
THIS STORM WILL BE NEAR...
5 MILES SOUTH OF MADISON BY 610 PM EDT.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Aug 12, 4:54 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT SAT AUG 12 2006
GAZ125-122300-
DOUGHERTY-
554 PM EDT SAT AUG 12 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY COUNTY...
* UNTIL 700 PM EDT
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TURNER CITY...OR NEAR ALBANY...MOVING
SOUTHEAST AT 15 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
52-LANIER
Special weather statement, Aug 12, 5:58 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 PM EDT SAT AUG 12 2006
FLZ017-122330-
LEON-
658 PM EDT SAT AUG 12 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY...
* UNTIL 730 PM EDT
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF QUINCY...OR 12 MILES WEST
OF TALLAHASSEE...MOVING SOUTHEAST AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Aug 12, 7:09 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 PM EDT SAT AUG 12 2006
FLZ027-130115-
WAKULLA-
809 PM EDT SAT AUG 12 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY...
* UNTIL 915 PM EDT
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAINT MARKS...MOVING SOUTHEAST AT 20 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Thunderstorm Wind, Wakulla
- When
- August 12, 7:25 PM EST
- Where
- Wakulla County, 2 mi E of Crawfordville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.167, -84.333
The Wakulla County Sheriff reported several trees and power lines down along Spring Creek Highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Wyoming, August 12 to 23, 2006$1.2 million · 2 events
- Lightning Strike in Georgia, August 12, 2006$100,000 · 1 event
- Lightning Strike in Florida, August 12, 2006$100,000 · 1 event
- Hail and Damaging Winds in Texas, August 12, 2006$50,000 · 1 in hail · 9 events
- Flash Flood in Arkansas, August 12, 2006$50,000 · 1 event
- Tornado in South Dakota, August 12, 2006F1 · 1 event
- Hail and Damaging Winds in North Dakota, August 12, 20061 in hail · 10 events
- Wildfire in California, August 12 to 14, 20061 injured · 1 event
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Damaging Winds in Minnesota, August 12, 200661 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Hail and Damaging Wind in South Dakota, August 12, 20061.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530131.